Hope you know you are not alone, this can and DOES happen, it is real, it is nasty and there is some help out there for you.
Posted by Brussels (Member # 13480) on :
For the ones who haven't started on DRUGS YET, think TWICE, 3x, 10 times BEFORE you go on any drug.
I've seen my whole family gone through the drug path, starting with my grandmother, and that is the last thing I would like to do.
They start and they end with drugs, for decades, the list of drugs ONLY increases.
Side effects too. And damage, all that comes with drugs.
Plus, some of them enslave you in ways that look like a nightmare!?
I know I'm not with the majority. It's sort of herd effect: when everyone around you is in drugs, you think that's the normal way to do.
for me, the drug path is wrong from start. If you are already there, sorry. I know sometimes we need to make use of drugs, but to be slave of drugs, no thank you.
We have already other health problems to tackle, one more that I choose to go on, deliberately, no, I don't need that.
Posted by HW88 (Member # 48309) on :
This is so nice people are trying to help. I've been tapering off klonopin for a year and only half way there. It is super hard when you add lyme symptoms on top.
It's nice to know others are there to help. Thanks tincup.
Posted by Tincup (Member # 5829) on :
Yes, Brussels, I agree! Newly diagnosed people should try to stay off pain meds especially! We lose too many people to them, and before they go they lose everything, and they never recover.
HW88- You hit the nail on the head! I haven't (luckily) had to go thru it, but have seen and felt how hard it can be when trying to help others. It breaks my heart. You are a tuff one, obviously, so keep on trucking, ok?
In fact, I don't know how you are doing it HW, but bless your heart. If you need some support you can always email me and I'll get you to someone who can advise you.
And you'll be happy to kow I can't advise you, sorry.
But, I also can't tell you how to build a rocket ship, or paint a pictur, or even how to make the secret sauce on a Big Mac.
But I do know others who can, making you a very lucky person for the simple fact that I won't be misdirecting you! HA!
Now THAT would be a nightmare!
Posted by klutzo (Member # 5701) on :
I've not been able to get on here for quite awhile, but am very glad to see this thread. Many people are being taken off these due to the new research on them causing dementia, most taken off them way too fast.
I read a blog by an otherwise healthy 36 yr. old doctor, who went off Ativan with 6 of her female doctor friends. She had to close her practice for 4 yrs. and hire a full time nurse to care for her, since she lost her memory of how to do basic things. All 6 of her friends committed suicide during their attempted withdrawals.
So, if we can do this with Lyme, we are super people! My doctor begged me not to even consider trying it, but I asked him what I would do if something happened to him, since doctors are refusing to prescribe these for new patients.
It was a premonition, as I never saw him again. He went on medical leave right after for cancer and never came back, poor man. Thank goodness I had started w/d and hooked up with a psych ARNP who understood how slowly it must be done to be safe.
I am 17 months into withdrawal from 2 mgs. xanax plus 10 mgs. valium that I was given to help me withdraw. I got off xanax in Dec. 2017, and it will take me until Dec. 2018 to rid myself of the tiny bit of valium...
I can never cut more than 1/10th dose every two weeks, and even that is killing me. I. Do. Not. Sleep. I have no idea how I am even alive on so little sleep all this time. I've had 4 hrs. sleep the last 2 nights and that is typical from what I've seen at benzobuddies forum.
Seriphos has been a very helpful supplement in dealing with the very high cortisol at night and in early morning, so I don't shake all the time.
But, I've been on Seriphos the whole time, and it is only supposed to be taken for 3 months. As far as I could find, that is only due to it not being studied longer, so I keep taking it, since I would get no sleep at all w/o it.
I also take extra clonidine, which I already take for high blood pressure. It is used to wean people off opiates and I can testify it can help a lot with benzos too.
I have to take extra verapamil as well. since my PSVT abnormal heart rhythm has come back with a vengeance in w/d, despite a timed release dose daily.
Digestive issues multiplied x 10 too, so I have to have mostly liquids and never leave the house in the mornings! Some foods had to go, at least for now.
Constant crying, sometimes for hours, unable to stop. The rages!!! I found they are due to my blood sugar going wildly up and down. Rage = time to eat NOW.
Thyroid went nuts at first. E very symptom multiplied many times and nobdody understands when you tell them your nervous system no longer has any brakes. If they haven't experienced it, they just don't get it.
Worse, researchers are now seeing people like me who took it a long time, who are off for a few yrs. now and have not recovered and they feel damage to GABA receptors may be permanent.
I read an article where one said this generation is a loss and should not be forced off these drugs as it is intolerably hard and very cruel. Instead, we will die of dementia 20 yrs. earlier than we should, and the task is to keep future generations off this crud! Yikes, I cannot go back after working so hard to get this far.
Meanwhile, Upjohn will never be punished for lying and saying it was not addictive like valium, which is what I was told when it got me out of a wheelchair in the early 80's.
Xanax is still the number one prescribed drug in the world, growing at 12% per year elsewhere.
I hope this tiny slice of my hellish experience may discourage someone who is considering taking benzos, and anyone considering going off cold turkey or in a 6 wk. rehab. That is too fast! Please check out the Ashton method, which is much safer.
You can see how much it's messed up my brain by the fact that I spent all this time typing, and only now read up top that I should have put this in the other thread that Tincup linked....
Mea culpa. Unfortunately, I am unable to learn anything new right now and cannot even walk and talk at the same time, so if this doesn't belong, I hope someone more lucid can move it for me.
So glad we have a place to help those going through this. I've been dx'd with "double depression" due to this.
I have to distract myself all the time to stop thinking of wanting to die. Also important is reminding yourself that your thoughts are from the drug w/d and are not really you.
I've had a very hard life, but this is by far the hardest thing I've ever done. When they say getting off benzos is harder than heroin, believe them.